Alert archive / Louisiana / River Flood Warnings in 2011

River Flood Warning 4, NWS Lake Charles, LA

April 27, 2011Calcasieu Parish, Louisiana

NWS Lake Charles, LA issued this river flood warning at Apr 27, 2011, 11:53 PM CDT for Calcasieu Parish, Louisiana. It took effect at Apr 28, 2011, 1:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 27, 2011, 11:53 PM CDT (04:53 UTC)
In effect from
Apr 28, 2011, 1:00 PM CDT
Expired
Apr 28, 2011, 9:08 AM CDT
In force
Issued by
NWS Lake Charles, LA
Flood severity
Minor

County Calcasieu Parish, LA

The radar

The Lake Charles radar (KLCH), 18 km from the middle of the area, began a volume at 04:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Calcasieu River at Saltwater Barrier (LCHL1).

Action stage
4 ft
Minor stage
4 ft
Moderate stage
6 ft
Major stage
8 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

621 
WGUS44 KLCH 280453
FLWLCH


BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
1153 PM CDT WED APR 27 2011

...THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN LOUISIANA...

  CALCASIEU RIVER NEAR SALT WATER BARRIER 
  CALCASIEU RIVER AT OLD TOWN BAY 

LAC019-281853-
/O.EXT.KLCH.FL.W.0002.000000T0000Z-110429T0712Z/
/OTBL1.1.WT.110426T1440Z.110427T1215Z.110428T0712Z.NO/
1153 PM CDT WED APR 27 2011

THE FLOOD WARNING CONTINUES FOR 
  THE CALCASIEU RIVER AT OLD TOWN BAY.
* UNTIL THURSDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:15 AM WEDNESDAY THE STAGE WAS 4.3 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 4.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TOMORROW NIGHT.
* IMPACT...AT 4.0 FEET...MINOR FLOODING OF GOOS FERRY ROAD WILL 
  OCCUR.

$$

LAC019-281853-
/O.NEW.KLCH.FL.W.0004.110428T1800Z-110501T0000Z/
/LCHL1.1.ER.110428T1800Z.000000T0000Z.110430T1200Z.NO/
1153 PM CDT WED APR 27 2011

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A 

* FLOOD WARNING FOR 
  THE CALCASIEU RIVER NEAR SALT WATER BARRIER.
* FROM THURSDAY AFTERNOON TO SATURDAY EVENING...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT 6:00 AM WEDNESDAY THE STAGE WAS 4.1 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 4.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FLUCTUATE AROUND FLOOD STAGE
  FOR THE NEXT SEVERAL DAYS DUE TO TIDAL INFLUENCES.
* IMPACT...AT 4.0 FEET...MINOR MARSHLAND FLOODING OCCURS. FLOODING 
  ALSO BEGINS ON RIVER ROAD IN NORTH LAKE CHARLES. THE CURRENT STATUS
  OF THE CALCASIEU SALTWATER BARRIER IS OPEN. FOR MORE 
  INFORMATION...VISIT THE ARMY CORPS OF ENGINEERS WEBSITE AT 
  HTTP://WWW.MVN.USACE.ARMY.MIL/OD/LOCKUPDATES/LOCKSTATUS.ASP?LOCKID=23.

$$
2 follow-up statements
917 
WGUS84 KLCH 280454
FLSLCH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
1154 PM CDT WED APR 27 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA..
  CALCASIEU RIVER AT OLD TOWN BAY 
  CALCASIEU RIVER NEAR SALT WATER BARRIER 

LAC019-281854-
/O.CON.KLCH.FL.W.0002.000000T0000Z-110429T0712Z/
/OTBL1.1.WT.110426T1440Z.110427T1215Z.110428T0712Z.NO/
1154 PM CDT WED APR 27 2011

THE FLOOD WARNING CONTINUES FOR
  THE CALCASIEU RIVER AT OLD TOWN BAY.
* UNTIL LATE THURSDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:15 AM WEDNESDAY THE STAGE WAS 4.3 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 4.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  AFTER MIDNIGHT TOMORROW.
* IMPACT...AT 4.0 FEET...MINOR FLOODING OF GOOS FERRY ROAD WILL 
  OCCUR.

$$

LAC019-281854-
/O.CON.KLCH.FL.W.0004.110428T1800Z-110501T0000Z/
/LCHL1.1.ER.110428T1800Z.000000T0000Z.110430T1200Z.NO/
1154 PM CDT WED APR 27 2011

THE FLOOD WARNING CONTINUES FOR
  THE CALCASIEU RIVER NEAR SALT WATER BARRIER.
* FROM THURSDAY AFTERNOON TO SATURDAY EVENING...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT 6:00 AM WEDNESDAY THE STAGE WAS 4.1 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 4.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FLUCTUATE AROUND FLOOD STAGE
  FOR THE NEXT SEVERAL DAYS DUE TO TIDAL INFLUENCES.
* IMPACT...AT 4.0 FEET...MINOR MARSHLAND FLOODING OCCURS. FLOODING 
  ALSO BEGINS ON RIVER ROAD IN NORTH LAKE CHARLES. THE CURRENT STATUS
  OF THE CALCASIEU SALTWATER BARRIER IS OPEN. FOR MORE 
  INFORMATION...VISIT THE ARMY CORPS OF ENGINEERS WEBSITE AT 
  HTTP://WWW.MVN.USACE.ARMY.MIL/OD/LOCKUPDATES/LOCKSTATUS.ASP?LOCKID=23.

$$
982 
WGUS84 KLCH 281408
FLSLCH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
908 AM CDT THU APR 28 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
LOUISIANA...

  CALCASIEU RIVER AT OLD TOWN BAY 
  CALCASIEU RIVER NEAR SALT WATER BARRIER 

LAC019-281438-
/O.CAN.KLCH.FL.W.0002.000000T0000Z-110429T0712Z/
/OTBL1.1.WT.110426T1440Z.110427T1215Z.110427T2212Z.NO/
908 AM CDT THU APR 28 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE CALCASIEU RIVER AT OLD TOWN BAY.
* AT  6:30 AM THURSDAY THE STAGE WAS 3.6 FEET.
* FELL BELOW FLOOD STAGE AT  5:12 PM WEDNESDAY.
* FLOOD STAGE IS 4.0 FEET.
* FORECAST...THE RIVER WILL REMAIN BETWEEN 3.0 FEET AND 4.0 FEET 
  FOR THE NEXT SEVERAL DAYS.
* IMPACT...AT 3.5 FEET...PONDING OF WATER ON LOW SPOTS ALONG GOOS 
  FERRY ROAD WILL OCCUR.

$$

LAC019-281438-
/O.CAN.KLCH.FL.W.0004.000000T0000Z-110501T0000Z/
/LCHL1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
908 AM CDT THU APR 28 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE CALCASIEU RIVER NEAR SALT WATER BARRIER.
* AT  6:00 AM THURSDAY THE STAGE WAS 2.8 FEET.
* FLOOD STAGE IS 4.0 FEET.
* FORECAST...THE RIVER WILL REMAIN BELOW 4.0 FEET FOR THE 
  FORESEEABLE FUTURE.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Apr 27, 10:03 PM CDT, 1 hour 50 minutes earlier.

Area forecast discussion, Apr 27, 10:03 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1003 PM CDT WED APR 27 2011

.AVIATION...
NO SIGNIFICANT CHANGES FOR THE 06Z PACKAGE. VFR EXPECTED TO
PREVAIL AMID LIGHT TO MODERATE NORTHERLY WINDS.

&&

.PREV DISCUSSION... /ISSUED 903 PM CDT WED APR 27 2011/

UPDATE...

COLD FRONT HAS MOVED PAST BTR...ARA...AND CMB AND WILL CLEAR
SOUTHEASTERN ZONES LATER THIS EVENING. MUCH DRIER AIRMASS BEHIND
THE BOUNDARY WITH DEWPOINTS NOW IN THE 40S OVER INLAND ZONES WILL
ALLOW FOR A MUCH COOLER NIGHT THAN WE HAVE SEEN LATELY...WITH LOWS
IN THE 50S FOR ALL AREAS AWAY FROM THE COAST. SOME PORTIONS OF
NORTHERN ZONES WILL LIKELY EVEN REACH THE UPPER 40S. MADE
SOME ADJUSTMENTS TO GRIDS AND ZONES...BUT FORECAST GENERALLY ON
TRACK.

05

PREV DISCUSSION... /ISSUED 754 PM CDT WED APR 27 2011/

AVIATION...
VFR EXPECTED TO PREVAIL IN THE WAKE OF FROPA...WITH GUSTY
NORTHWEST WINDS GRADUALLY SUBSIDING OVERNIGHT.

13

PREV DISCUSSION... /ISSUED 225 PM CDT WED APR 27 2011/

SYNOPSIS...A COLD FRONT IS PROGRESSING THROUGH THE AREA THIS
AFTERNOON HAVING JUST MOVED THROUGH LAKE CHARLES AND DE RIDDER.
MUCH DRIER AIR IN THE WAKE OF THIS FRONT WITH DEW POINTS DROPPING
INTO THE 30S BACK IN SOUTHEAST TEXAS AROUND JASPER AND DOWNTOWN BEAUMONT.

HIGH PRESSURE WILL BUILD IN QUICKLY BEHIND THE FRONT ON THURSDAY,
WITH DIMINISHING WINDS DURING THE DAY. A RETURN FLOW OFF THE GULF
GETS ESTABLISHED BY FRIDAY NIGHT, ALLOWING A BUILDUP OF GULF
MOISTURE IN ADVANCE OF THE NEXT PACIFIC COLD FRONT EARLY MONDAY.
THIS WILL GIVE ANOTHER WELCOME CHANCE OF SHOWERS AND THUNDERSTORMS
SUNDAY NIGHT AND MONDAY.

SHORT TERM...MONITORING WINDS OVER S CEN LA FOR THE EXPIRING WIND
ADVISORY THERE. MIGHT BE ABLE TO LIFT THE ADVISORY SOONER. COULD
HAVE GONE MUCH COOLER ON MY FORECAST LOWS TNITE CONSIDERING
UPSTREAM DEW POINTS ARE SO LOW, INDICATED COLD ADVECTION, AND
THICKNESS FALLS FROM 8 TO 11 DECAMETERS OVERNIGHT WITH DIMINISHING
WINDS ACROSS THE NORTHERN ZONES. CHOSE INSTEAD DUE TO RECENT COLD
BIASES TO BLEND IN NAM TEMPS WHICH RESULTED IN ONLY A SLIGHTLY
COOLER FCST THAN GUIDANCE TNITE.

LONG TERM...THE NEXT FRONT EARLY NEXT WEEK LOOKS TO BE A SLOW
MOVER WITH AMPLE GULF MOISTURE BUILDING UP AHEAD SO INCREASED POPS
SLIGHTLY CLOSER TO MEX VALUES. BLENDED IN EURO TEMPS WITH THE GFS
IN THE WAKE OF THIS FRONT NEXT WEEK AS THE EUROPEAN MODEL SHOWS A
MUCH COOLER SOLUTION WITH A DEEPER TROF TO THE NORTH.

MARINE...CANCELLED THE SCA FOR THE INLAND LAKES. WILL KEEP THE
SCA FOR THE NEAR SHORE AND OUTER WATERS UNTIL THURSDAY AT DAYBREAK
WITH TO STRONG WINDS AND COLD ADVECTION IN THE WAKE OF THIS
AFERNOON'S FRONTAL PASSAGE. ALTHOUGH WINDS MAY DIMINISH FOR A FEW
HOURS IN ADVANCE OF THE FRONT AND NOT INCREASE UNTIL THE COOLER
AIR MAKES IT IN BEHIND THE FRONT...SEAS ARE STILL GOING TO BE
GREATER THAN 6 FEET DUE TO THE LONG AND STRONG SOUTHERL FETCH OF
THE PAST FEW DAYS. WATER LEVELS NOW AT HIGH TIDE ARE BELOW COASTAL
FLOOD CRITERIA SO WENT AHEAD AND CANCELLED THE COASTAL FLOOD ADVISORY.

SWEENEY

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  55  80  52  82 /   0   0   0   0
KBPT  55  81  55  82 /   0   0   0   0
KAEX  51  78  52  85 /   0   0   0   0
KLFT  56  79  53  82 /   0   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT THURSDAY FOR COASTAL WATERS
     FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-COASTAL
     WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
     COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL
     CITY, LA OUT 20 NM-WATERS FROM CAMERON, LA TO HIGH ISLAND,
     TX EXTENDING FROM 20 NM TO 60 NM-WATERS FROM INTRACOASTAL
     CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM-
     WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
     LA EXTENDING FROM 20 NM TO 60 NM.

&&
Hazardous weather outlook, Apr 27, 5:18 AM CDT, 18 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
518 AM CDT WED APR 27 2011

LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-281100-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER-
NEWTON-HARDIN-JEFFERSON-ORANGE-
518 AM CDT WED APR 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
STRONG SOUTHERLY WINDS WILL BEGIN TO RELAX THIS AFTERNOON AS A
COLD FRONT MOVES ACROSS. A FEW SHOWERS OR STORMS WILL BE POSSIBLE
AS THE FRONT MOVES THROUGH ACROSS INTERIOR SOUTHEAST TEXAS AND
CENTRAL LOUISIANA. ANY STORM THAT DOES DEVELOP WILL HAVE THE
POTENTIAL TO BECOME STRONG WITH GUSTY WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
FAIR WEATHER WILL OCCUR FROM THURSDAY INTO THE WEEKEND. THE NEXT
CHANCE FOR RAIN WILL BE ON MONDAY. NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ430-432-435-450-452-455-470-472-475-281100-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-
518 AM CDT WED APR 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT
STRONG SOUTHERLY WINDS WILL GIVE WAY TO STRONG NORTHERLY WINDS AS
A COLD FRONT MOVES ACROSS THE COASTAL WATERS THIS AFTERNOON. THE
STRONG ONSHORE WINDS AND WAVE ACTION WILL CAUSE WATER PILING ALONG
THE COAST THROUGH HIGH TIDE ON WEDNESDAY AFTERNOON. THIS WILL
CAUSE WATER TO COVER BEACHES AND NEAR ROADWAYS ALONG THE COAST.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
WINDS WILL DECREASE ON THURSDAY...THEN MODERATE ONSHORE FLOW WILL
DEVELOP ON FRIDAY AND CONTINUE INTO THE WEEKEND. NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

RUA

Nearby

River Flood Warnings in Louisiana, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.